Alert archive / Kentucky / Flash Flood Warnings in 2019
Flash Flood Warning 39, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 26, 2019, 9:41 PM CDT for Daviess County, Kentucky. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2019, 9:41 PM CDT (02:41 UTC)
- Expired
- Jun 27, 2019, 6:45 AM CDT
- In force
- 9 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Daviess County, KY
The radar
The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 10:31 PM CDT | FLASH FLOOD | 3 Nnw Whitesville, KY | CAR CRASH DUE TO FLASH FLOODING OF HAYNES STATION ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1806 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
461
WGUS53 KPAH 270241
FFWPAH
KYC059-270545-
/O.NEW.KPAH.FF.W.0039.190627T0241Z-190627T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
941 PM CDT Wed Jun 26 2019
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Daviess County in northwestern Kentucky...
* Until 1245 AM CDT.
* At 940 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 2.5 inches of rain have
fallen tonight. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Owensboro, Whitesville, Knottsville and Masonville.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3762 8692 3763 8695 3756 8704 3757 8714
3760 8721 3761 8721 3779 8713 3780 8707
3790 8704 3793 8698 3790 8699 3790 8691
3788 8689 3784 8691 3783 8689 3784 8686
3779 8682 3774 8682 3771 8686 3767 8682
$$
DWS3 follow-up statements
623
WGUS73 KPAH 270335
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
1035 PM CDT Wed Jun 26 2019
KYC059-270545-
/O.CON.KPAH.FF.W.0039.000000T0000Z-190627T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Daviess KY-
1035 PM CDT Wed Jun 26 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
DAVIESS COUNTY...
At 1034 PM CDT, local law enforcement reported flash flooding on
Haynes Station Road near Whitesville!. Up to five inches of rain
have fallen. Flash flooding is already occurring.
Some locations that will experience flooding include...
Owensboro, Whitesville, Knottsville and Masonville.
Additional rainfall amounts of up to one inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3762 8692 3763 8695 3756 8704 3757 8714
3760 8721 3761 8721 3779 8713 3780 8707
3790 8704 3793 8698 3790 8699 3790 8691
3788 8689 3784 8691 3783 8689 3784 8686
3779 8682 3774 8682 3771 8686 3767 8682
$$
DWS274
WGUS53 KPAH 270523
FFWPAH
KYC059-271145-
/O.EXT.KPAH.FF.W.0039.000000T0000Z-190627T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
1223 AM CDT Thu Jun 27 2019
The National Weather Service in Paducah has extended the
* Flash Flood Warning for...
Daviess County in northwestern Kentucky...
* Until 645 AM CDT Thursday.
* At 1220 AM CDT, local law enforcement reported vehicles stalled in
flood waters and widespread county roads flooded in the warned
area. Up to 5.5 inches of rain have fallen. Flash flooding is
already occurring. While the heavy rain has ended, flooding
will persist for the next several hours.
* Some locations that will experience flooding include...
Owensboro, Whitesville, Knottsville and Masonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3762 8692 3763 8695 3756 8704 3757 8714
3760 8721 3761 8721 3779 8713 3780 8707
3790 8704 3793 8698 3790 8699 3790 8691
3788 8689 3784 8691 3783 8689 3784 8686
3779 8682 3774 8682 3771 8686 3767 8682
$$
DWS426
WGUS73 KPAH 271124
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
624 AM CDT Thu Jun 27 2019
KYC059-271145-
/O.CON.KPAH.FF.W.0039.000000T0000Z-190627T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Daviess KY-
624 AM CDT Thu Jun 27 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
DAVIESS COUNTY...
At 621 AM CDT, Doppler radar indicated no rainfall occurring over
the warned area. However, some residual flooding of roadways could
still be an issue. Please continue to heed any road closures that
may be in place.
Some locations that will experience flooding include...
Owensboro, Whitesville, Knottsville and Masonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3762 8692 3763 8695 3756 8704 3757 8714
3760 8721 3761 8721 3779 8713 3780 8707
3790 8704 3793 8698 3790 8699 3790 8691
3788 8689 3784 8691 3783 8689 3784 8686
3779 8682 3774 8682 3771 8686 3767 8682
$$
GREGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 6:25 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 26, 6:25 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Paducah KY 625 PM CDT Wed Jun 26 2019 .UPDATE... Issued at 625 PM CDT Wed Jun 26 2019 Updated for 00Z aviation forecast discussion. && .SHORT TERM...(Tonight through Friday night) Issued at 255 PM CDT Wed Jun 26 2019 So much for our nice quiet week. Convection is already firing in southeast Missouri, ahead of an MCV northeast of KSGF. CAPE of 3000J/kg or more has developed over the region, but the wind fields are incredibly weak. While there may be a few strong updrafts, they should be pulsy for the most part. The storms will move very slowly eastward, and are not expected to make it to our eastern counties before dying off around sunset. The fly in the ointment is the potential for some enhanced low and mid-level flow south of the approaching MCV. If it shows up, slightly better storm organization is possible, leading to greater coverage of severe weather and some possibility of a Severe Watch. SPC is monitoring the situation. However, for now we are expecting a few pulsy severe storms with damaging winds and large hail both possible. Torrential rain is expected with any thunderstorms this afternoon. The extreme instability and very slow motion of the storms currently, will result in some minor flood potential, but the storms should not last long enough in any one place to result in major flash flooding. However, given the terrain, some isolated flash flooding cannot be ruled out. Most of the 12Z guidance, both CAMs and larger-scale models, indicate that the MCV will linger over southeast Missouri tonight through Thursday, resulting in persistent convection with a heavy rainfall threat. This is quite a change from the previous forecast, so have jacked up PoPs to likely levels over portions of southeast Missouri tonight into Thursday, and have leaned closely to the WPC QPF. Storm total QPF from this afternoon through Thursday evening has 3-4" of rain over Carter and Ripley counties with just under an inch along the Mississippi River. Considered a Flash Flood Watch, but it is a small area and a rather new development in the guidance, so will settle for a strong mention in the HWO for now. If more widespread heavy rain falls this afternoon, it may increase confidence for a Flash Flood Watch issuance this evening. As the MCV slips south of the area later Thursday and Thursday night, the ridge aloft will build overhead resulting in dry conditions late Thursday night through Friday night. High temperatures Thursday will be dependent on the coverage and persistence of convection. Wouldn't be surprised to see portions of southeast Missouri stay in the lower 80s, but most of the area will see highs near 90 with heat indices in the middle 90s. Similar heat and humidity is expected throughout the region Friday afternoon. However, a few locations in southeast Missouri may reach triple digits, especially where the heavy rains fall through Thursday. .LONG TERM...(Saturday through Wednesday) Issued at 255 PM CDT Wed Jun 26 2019 Main forecast challenges for the extended forecast period will be the placement of diurnal convection (if any) and any impact that may have on heat index values approaching 100 degrees at some locations late in the weekend and early next week. The MVC (Mesoscale Vorticity Center/Circulation) over southwest Missouri this morning may play a factor in reinforcing the weak troughing over the southeast U.S. in the near term. However, the medium range deterministic guidance suggests a range of influence for convective development in the WFO PAH forecast area, with or without the the existence of the aforementioned MCV. The CMC (Canadian) guidance is very robust in developing a closed low and retrograding this low westward along the Gulf Coast. The GFS suggests an inverted trough will develop and also slowly move west along the Gulf Coast. Finally, the ECMWF (European) shows little deepening or translation of the southeast U.S. trough. All of the deterministic guidance does build the middle/upper level ridge axis from the desert Southwest into the Central Plains and Middle Mississippi Valley, with some low to middle level ridge intrusion from the southeast Atlantic basin. The main uncertainty will be the location of the middle/upper level shear axis on the ridge through the WFO PAH forecast area. If it is further north (e.g. Interstate 64 corridor of southeast Illinois and southwest Indiana ), most of the WFO PAH forecast area could see diurnal (mainly afternoon and early evening) convective activity. However, any convective activity would be scattered in coverage at best, focused in mesoscale/microscale pools of high theta-e air and pockets of surface differential heating/boundary. Most storms would be outflow-dominated, with the best potential of gusty winds near drier air aloft, mainly along the mid/upper level ridge shear axis. Precipitable water values of 1.2 to 1.6 inches are not overly impressive in the extended time period, but could yield an hourly rainfall rate in excess of three-quarters of an inch, which could lead to extremely isolated water issues. With all that said, strongly prefer the influence of the ECMWF, leading to a drier, more hot and humid, forecast solution. This is in line with the National Blend of Models (NBM) initialization. Given the weak upper level wind fields, the Canadian and GFS appears a little over done with respect to convection coverage and QPF. The ridge appears to weaken toward the end of the forecast period, so left a better chance for shower and thunderstorm development in place from late Tuesday through next Wednesday. Raised max temperatures 1-2 degrees to account for the better coverage/duration of sunshine (insolation) over the WFO PAH forecast area early next This will likely lead to a rise in heat index values into the 95 to 100 degree range over part of the WFO PAH forecast area Sunday into Monday. && .AVIATION... Issued at 625 PM CDT Wed Jun 26 2019 Scattered showers and storms across a good part of the area. Given areal extent of the activity, opted for a tempo for a few hours. We will have to see how instability wanes with the setting sun to see about extending the chances. There is a decent signal for convection straddling 12Z, mainly over KCGI and KPAH. Otherwise, plenty of moisture around for sct-bkn cumulus. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Jun 26, 3:21 PM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 321 PM CDT Wed Jun 26 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 321 PM CDT Wed Jun 26 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Numerous thunderstorms over the Ozark Foothills of southeast Missouri will produce torrential rainfall of 2 inches or more as they move very slowly eastward across the remainder of southeast Missouri through sunset. Flash flooding will be a major concern, and a few severe storms with large hail and damaging winds will also be possible. Other more isolated storms may develop elsewhere across the region through sunset. A stray storm could briefly pulse up to near severe levels to produce gusty winds and hail, along with heavy rainfall. Scattered to numerous thunderstorms are expected to develop primarily over southeast Missouri tonight, mainly after midnight. These storms will pose a heavy rainfall and flash flooding threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered to numerous thunderstorms are expected to continue across southeast Missouri and possibly spread to southern Illinois and west Kentucky Thursday. These storms will pose a heavy rainfall and flash flooding threat. The flash flooding potential will be greatest over southeast Missouri. Expect rapid rises on area rivers. A chance of thunderstorms is forecast mainly Tuesday afternoon and evening. Locally heavy rain, occasional lightning, and gusty winds would be the primary weather hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation for severe weather cannot be ruled out late this afternoon over southeast Missouri and southern Illinois. Spotters should also report any heavy rainfall and flooding. DRS/Smith
In the hours before
Local storm report, Jun 26, 7:43 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
743 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM FLASH FLOOD 2 W CISNE 38.52N 88.48W
06/26/2019 WAYNE IL BROADCAST MEDIA
PORTIONS OF HIGHWAY 161 EXTENSION AND US 45
ARE FLOODED. NUMEROUS COUNTY ROADS FLOODED
TOO.
&&
DWSLocal storm report, Jun 26, 7:50 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
750 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST CALVERT CITY 37.03N 88.35W
06/26/2019 E50 MPH MARSHALL KY PUBLIC
TREE LIMB REPORTED DOWN ON CHESTNUT STREET.
&&
RLSLocal storm report, Jun 26, 8:36 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
836 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 6 N WILSON CITY 37.01N 89.22W
06/26/2019 MISSISSIPPI MO BROADCAST MEDIA
LATE REPORT. A TREE FELL ON I-57 AT MILE
MARKER 20. MODOT HAS SINCE CLEARED THE TREE.
&&
DWSLocal storm report, Jun 26, 8:37 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
837 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 2 S DONGOLA 37.33N 89.16W
06/26/2019 PULASKI IL BROADCAST MEDIA
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
S DONGOLA. DISREGARD REPORT. DAMAGE OCCURRED
ON I-57 AT MILE MARKER 20 IN MISSOURI.
&&
DWSLocal storm report, Jun 26, 9:04 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
904 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 2 SE MAYFIELD 36.71N 88.62W
06/26/2019 GRAVES KY PUBLIC
LARGE TREE LIMBS DOWN AND MINOR SHINGLE
DAMAGE. TIME ESTIMATED.
&&
DWSLocal storm report, Jun 26, 9:16 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
916 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL FREDONIA 37.21N 88.06W
06/26/2019 E0.70 INCH CALDWELL KY BROADCAST MEDIA
&&
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:05 PM CDT | Special Weather Statement | PAH | Hancock | 40 min |
| Jun 26, 7:32 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 28 min |
| Jun 26, 7:46 PM CDT | Areal Flood Advisory | PAH | Daviess | 3 hr |
| Jun 26, 7:53 PM CDT | Areal Flood Advisory | PAH | Muhlenberg | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.